haemolytic anaemia


Also found in: Dictionary, Thesaurus, Encyclopedia, Wikipedia.
Related to haemolytic anaemia: Autoimmune haemolytic anaemia, March Haemoglobinuria

he·mo·lyt·ic a·ne·mi·a

(hē'mō-lit'ik ă-nē'mē-ă)
Any anemia resulting from an increased rate of erythrocyte destruction.
Synonym(s): haemolytic anaemia.

haemolytic anaemia

A form of ANAEMIA arising from haemoglobin loss as a result of increased fragility of red blood cells. See also HEREDITARY SPHEROCYTOSIS.

he·mo·lyt·ic a·ne·mi·a

(hē'mō-lit'ik ă-nē'mē-ă)
Anemia due to increased rate of erythrocyte destruction.
Synonym(s): haemolytic anemia.
References in periodicals archive ?
Anaemia and HIV-infection Decreased production Increased loss and/or destruction Deficiencies Haemolysis Erythropoietin Autoimmune haemolytic anaemia Iron Thrombotic thrombocytopaenic Folate purpura (TTP) Vitamin [B.
Thrombotic microangiopathies are a rare group of disorders associated with a number of symptoms, signs and laboratory abnormalities including fever, thrombocytopenia, microangiopathic haemolytic anaemia, renal failure and central nervous system involvement.
Lack of ADAMTS13 activity promotes von Willebrand factor induced platelet aggregation and microangiopathic haemolytic anaemia.
Haemolytic uraemic syndrome typically presents with acute renal failure, microangiopathic haemolytic anaemia and thrombocytopenia, is more common in children and is associated with a diarrhoeal illness in 80 to 90% of cases.
Both patients had classical features of thrombotic microangiopathy with microangiopathic haemolytic anaemia, thrombocytopenia and renal failure commencing in the first 48 hours after envenomation.
ADAMTS-13 activity, microangiopathic haemolytic anaemia and thrombocytopaenia following snake bite envenomation.
These are IgG- and IgM-mediated disorders that produce positive direct antiglobulin (Coombs') tests that are clinically and serologically indistinct from autoimmune haemolytic anaemia.
Drug-induced oxidative (nonimmune) haemolytic anaemia
Severe, life-threatening intravascular haemolytic anaemia may occur.
Drug-induced haemolytic anaemia is typically a rare adverse drug reaction which is usually not identified before marketing of new drugs.